Alert archive / Wisconsin / Flash Flood Watches in 2017
Flash Flood Watch 2, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood watch at Jul 8, 2017, 9:38 AM CDT for Adams County, Wisconsin. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2017, 9:38 AM CDT (14:38 UTC)
- Expired
- Jul 8, 2017, 8:35 PM CDT
- In force
- 11 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- None
County Adams County, WI
The radar
The La Crosse radar (KARX), 115 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
708 WGUS63 KARX 081438 FFAARX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service La Crosse WI 938 AM CDT Sat Jul 8 2017 ...High Water Downstream Of Friendship Lake... .Recent heavy rains across Adams County caused the water levels on Friendship Lake to become very high. As a result, high volumes of water are being released from the Friendship Lake dam. This release of water could result in high water levels along the Little Roche A Cri Creek from the dam downstream to Castle Rock Lake. According to the Adams County Sheriffs Department, the dam in Friendship has not failed. WIZ044-082245- /O.NEW.KARX.FF.A.0002.170708T1438Z-170709T0300Z/ /00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Adams- Including the city of Friendship 938 AM CDT Sat Jul 8 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... The National Weather Service in La Crosse has issued a * Flash Flood Watch for a portion of central Wisconsin, including the following area, Adams. This watch is for the Little Roche A Cri Creek from the Friendship dam downstream to Castle Rock Lake. * Through this evening * Recent heavy rains across Adams County caused the water levels on Friendship Lake to become high. This has resulted in high volumes of water to be released through the Friendship dam into the Little Roche A Cri Creek. * High water levels will be possible along Little Roche A Cri Creek downstream to Castle Rock Lake. Immediate impacts will be to Friendship Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 04
3 follow-up statements
957 WGUS63 KARX 081826 FFAARX Flood Watch National Weather Service La Crosse WI 126 PM CDT Sat Jul 8 2017 ...High Water Downstream Of Friendship Lake... .Early this afternoon, the Adams County Sheriffs Department reported there was no significant change in conditions in Friendship. High volumes of water were still being released from the Friendship dam after recent heavy rains caused water levels to rise on Friendship Lake. This release of water could result in high water levels along the Little Roche A Cri Creek from the dam downstream to Castle Rock Lake. According to the Adams County Sheriffs Department, the dam in Friendship has not failed. WIZ044-090230- /O.CON.KARX.FF.A.0002.000000T0000Z-170709T0300Z/ /00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Adams- Including the city of Friendship 126 PM CDT Sat Jul 8 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... The Flash Flood Watch continues for * A portion of central Wisconsin, including the following area, Adams. This watch is for the Little Roche A Cri Creek from the Friendship dam downstream to Castle Rock Lake. * Until 10 PM CDT this evening * Recent heavy rains across Adams County caused the water levels on Friendship Lake to become high. This has resulted in high volumes of water to be released through the Friendship dam into the Little Roche A Cri Creek. * High water levels will be possible along Little Roche A Cri Creek downstream to Castle Rock Lake. Immediate impacts will be to Friendship Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 04
101 WGUS63 KARX 082334 FFAARX Flood Watch National Weather Service La Crosse WI 634 PM CDT Sat Jul 8 2017 ...High Water Continues Downstream Of Friendship Lake... .As of 615 pm, the Adams County Sheriffs Department reported water levels on Friendship Lake have lowered, though water remains high along the Little Roche A Cri Creek downstream of the dam as releases continue. This higher water will continue overnight, though the risk for flash flooding to impact many areas is diminishing. WIZ044-090300- /O.CON.KARX.FF.A.0002.000000T0000Z-170709T0300Z/ /00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Adams- Including the city of Friendship 634 PM CDT Sat Jul 8 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... The Flash Flood Watch continues for * A portion of central Wisconsin, including the following area, Adams. * Until 10 PM CDT this evening * Water levels along Little Roche A Cri Creek remain high from earlier and ongoing water releases from Friendship Lake dam. Some flooding has been reported along the creek, especially near Friendship Park and along the immediate banks of the creek. * High water levels will remain along Little Roche A Cri Creek downstream to Castle Rock Lake overnight, with some minor flooding possible. * The risk for significant flash flooding appears to be diminishing. Once the risk has ended, the flash flood watch will be cancelled. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Lawrence
822 WGUS63 KARX 090135 FFAARX Flood Watch National Weather Service La Crosse WI 835 PM CDT Sat Jul 8 2017 ...Threat For Flash Flooding Along Little Roche A Cri Creek has Ended... .At 830 pm, the Adams County Sheriff's Department reported water levels continued to recede on Friendship Lake. No flooding was reported, though water levels along Little Roche A Cri Creek will remain high through the night. WIZ044-090245- /O.CAN.KARX.FF.A.0002.000000T0000Z-170709T0300Z/ /00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Adams- Including the city of Friendship 835 PM CDT Sat Jul 8 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of central Wisconsin has been cancelled. Water levels were receding on Friendship Lake and no flooding was reported, though water levels along Little Roche A Cri Creek will remain high through the night. $$ Aegerter
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood watch went out at Jul 8, 6:06 AM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jul 8, 6:06 AM CDT, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 606 AM CDT Sat Jul 8 2017 .SHORT TERM...(Today through Monday) Issued at 235 AM CDT Sat Jul 8 2017 Another nice day for the region today, albeit without the threat for showers/storms. High pressure will be the main weather influence, sinking southeast across the region today/tonight. Showers and storms return for Sunday into Monday as all the models drop a few bits of upper level energy over a ridge that extends into southern Canada, spinning them across the Upper Mississippi River Valley. All suggest that showers/storms will streak southeast across northern parts of mn/wi during the morning/early afternoon. Focus then turns more south for later afternoon/night into a building pool of instability and an increasing low level jet. Another piece of upper level energy also likely to play a role in storm development here. Higher CAPES to work with for the Sunday night convection, with +2000 K/jg of MUCAPE. In addition, shear would provide some support for storm development - around 40kts 0-6km and 30kts 0-3km. So as it looks right now, the I-94 corridor northward will have the higher chances for showers/storms Sunday, with that shifting mostly west of the Mississippi for Sunday night. Instability and shear would support a few strong storms, and potentially some severe. The night time storms would have a heavy rain threat, in addition to a hail/wind potential. An associated surface front holds up west to east south of the area on Monday, and models want to swing a few more ripples in the upper level flow that could/would work on the boundary. Most of the models want to push the front far enough south that the threat for additional showers/storms on Monday would also be south. That said, no guarantee that the upper level energy will keep that far south. Going to hold some small chances in the east. .LONG TERM...(Tuesday through Friday) Issued at 235 AM CDT Sat Jul 8 2017 Fairly unsettled weather pattern for much of the new week with variations of zonal flow, to shortwave ridging, to potentially troughing by next weekend. The GFS and EC push various bits of upper level energy across the region, resulting in periodic rain/storm chances. Not a lot of agreement on the details of location/strength/timing, keeping forecast confidence in check. One area they have some consensus on is with an upper level shortwave tracking across northern parts of the region Tue night/wed. This system could lift a lingering west-east running sfc boundary to the south, northward as a warm front. Decent shot for widespread showers/storms in this rendition, favoring northern halves of mn/wi. Summer warmth and humidity quickly return for next week. Dew points progged from the low 60s to low 70s with highs solidly in the 80s for most. Air conditioners probably going to get a pretty good run this next week, if for nothing else the expected humid conditions. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 606 AM CDT Sat Jul 8 2017 Seasonably cool and dry Can high pressure will continue to provide good VFR conditions today thru Sunday morning. The center of the high will be nearby thru Sun morning, for winds less than 10kts thru the taf period. With plenty of July sunshine and diurnal warming today, few to sct cumulus in the 5k-6k ft range expected this afternoon into early this evening. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Rieck LONG TERM....Rieck AVIATION...Lawrence
Hazardous weather outlook, Jul 8, 3:32 AM CDT, 6 hours 6 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 332 AM CDT Sat Jul 8 2017 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-091000- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 332 AM CDT Sat Jul 8 2017 This Hazardous Weather Outlook is for portions of southeast Minnesota, northeast Iowa, and southwest into central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms are expected Sunday afternoon into the night. A few could be strong with hail, gusty winds and heavy rain. Isolated severe storms are also possible. There will be periodic thunderstorm chances next week. It is too early to discern any severe threats. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
In the hours before
Special weather statement, Jul 8, 6:34 AM CDT, 3 hours 4 minutes before
Special Weather Statement National Weather Service La Crosse WI 634 AM CDT Sat Jul 8 2017 WIZ034-042-043-081300- Jackson-Monroe-Juneau- Including the cities of Black River Falls, Sparta, Tomah, and Mauston 634 AM CDT Sat Jul 8 2017 ...Be Alert for Some Patchy Dense Fog Early This Morning... Light winds and clear skies have allowed some patchy dense fog to form in low laying areas. Visibilities less than 1/4 mile were being reported in a few places. This fog will will lift and burn off rather quickly through 8 am. If traveling early this morning, be alert for reduced and sudden changes in visibility. Slow down and allow a little extra time to reach your destination. RRS
Nearby
Flash Flood Watches in Wisconsin, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.